Article Text

Download PDFPDF
CASE REPORT
Clarithromycin-induced akathisia: a class effect of macrolides?
  1. Ivie Imasuen Gbinigie,
  2. Daniel Lasserson
  1. Oxford University Hospitals NHS Foundation Trust, Oxford, Oxfordshire, UK
  1. Correspondence to Dr Ivie Imasuen Gbinigie, igbinigie{at}doctors.org.uk

Summary

Clarithromycin is an antibiotic of the macrolide family, which is commonly used in the treatment of respiratory tract infections. We report a woman aged 77 years with bronchiectasis who was prescribed oral clarithromycin for lower respiratory tract infection. She developed akathisia after 2 doses. On withdrawing the antibiotic, her symptoms resolved rapidly after 7 days.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes

  • Contributors Both authors have contributed substantially to this case report. The drafting of the article was undertaken by IIG. Further and final revision and identification of appropriate references was undertaken by DL.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.